Alert archive / New Jersey / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 1, NWS New York, NY

April 10, 2013Passaic County, New Jersey; Orange County, New York

NWS New York, NY issued this severe thunderstorm warning at Apr 10, 2013, 5:51 PM EDT for Passaic County, New Jersey; Orange County, New York. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2013, 5:51 PM EDT (21:51 UTC)
Expired
Apr 10, 2013, 6:30 PM EDT
In force
39 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Passaic County, NJ, Orange County, NY

The radar

The Albany radar (KENX), 134 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2013-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2013-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
998 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

167 
WUUS51 KOKX 102151
SVROKX
NJC031-NYC071-102230-
/O.NEW.KOKX.SV.W.0001.130410T2151Z-130410T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
551 PM EDT WED APR 10 2013

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PASSAIC COUNTY IN NORTHEAST NEW JERSEY...
  ORANGE COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 630 PM EDT...

* AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 33 MILES NORTHWEST OF WALDEN TO 46 MILES SOUTHWEST OF PORT    
  JERVIS...AND MOVING EAST AT 70 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  OTISVILLE...UNIONVILLE...MIDDLETOWN...GOSHEN...MONTGOMERY...
  FLORIDA...WARWICK...CHESTER...WEST MILFORD...GREENWOOD LAKE...
  GARDNERTOWN...MONROE...NEWBURGH...HARRIMAN...NEW WINDSOR...
  BLOOMINGDALE AND RINGWOOD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS CENTRAL NEW 
YORK AND NORTHEASTERN PENNSYLVANIA. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 4151 7448 4159 7439 4164 7427 4160 7420
      4159 7414 4162 7412 4159 7405 4159 7396
      4159 7395 4152 7399 4145 7398 4100 7432
      4102 7443 4105 7445 4103 7450 4109 7450
      4120 7437 4135 7469 4140 7475 4149 7476
TIME...MOT...LOC 2149Z 269DEG 61KT 4198 7441 4087 7517

$$

NV
2 follow-up statements
832 
WWUS51 KOKX 102212
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
612 PM EDT WED APR 10 2013

NJC031-NYC071-102230-
/O.CON.KOKX.SV.W.0001.000000T0000Z-130410T2230Z/
ORANGE NY-PASSAIC NJ-
612 PM EDT WED APR 10 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR PASSAIC AND ORANGE COUNTIES...

AT 607 PM EDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A 
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN 
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM NORTH OF PINE BUSH TO SOUTHWEST OF BLOOMINGDALE...MOVING EAST 
AT 65 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAD A HISTORY OF PRODUCING WIND DAMAGE ACROSS CENTRAL NEW 
YORK AND NORTHEASTERN PENNSYLVANIA. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 4151 7448 4159 7439 4164 7427 4160 7420
      4159 7414 4162 7412 4159 7405 4159 7396
      4159 7395 4152 7399 4145 7398 4100 7432
      4102 7443 4105 7445 4103 7450 4109 7450
      4120 7437 4135 7469 4140 7475 4149 7476
TIME...MOT...LOC 2211Z 274DEG 57KT 4182 7413 4074 7497

$$

NV
735 
WWUS51 KOKX 102228
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
628 PM EDT WED APR 10 2013

NJC031-NYC071-102238-
/O.EXP.KOKX.SV.W.0001.000000T0000Z-130410T2230Z/
ORANGE NY-PASSAIC NJ-
628 PM EDT WED APR 10 2013

...THE SEVERE THUNDERSTORM WARNING FOR PASSAIC AND ORANGE COUNTIES
WILL EXPIRE AT 630 PM EDT...

THE WARNING WILL BE ALLOWED TO EXPIRE AS THE LINE OF THUNDERSTORMS 
CONTINUES TO WEAKEN.

LAT...LON 4151 7448 4159 7439 4164 7427 4160 7420
      4159 7414 4162 7412 4159 7405 4159 7396
      4159 7395 4152 7399 4145 7398 4100 7432
      4102 7443 4105 7445 4103 7450 4109 7450
      4120 7437 4135 7469 4140 7475 4149 7476
TIME...MOT...LOC 2228Z 274DEG 57KT 4180 7377 4072 7462

$$

NV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:58 PM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Apr 10, 3:58 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
358 PM EDT WED APR 10 2013

.SYNOPSIS...
A WEAK WAVE OF LOW PRESSURE WILL MOVE EAST ALONG A FRONT STALLED
TO THE SOUTH TONIGHT. THIS LOW WILL PULL THE FRONT FARTHER SOUTH
THURSDAY INTO THURSDAY EVENING. THE FRONT WILL THEN SLOWLY
APPROACH AGAIN AS A WARM FRONT LATE THURSDAY NIGHT. A FRONTAL
SYSTEM WILL MOVE THROUGH ON FRIDAY...THEN A COLD FRONT WILL PASS
THROUGH ON SATURDAY...WITH HIGH PRESSURE BUILDING OVER THE
REGION TO END THE WEEKEND. A WARM FRONT WILL APPROACH ON MONDAY...
AND MAY LINGER NEARBY INTO THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SE FLOW HAS INCREASED AS EXPECTED THIS AFTERNOON IN NYC METRO AND
ALONG THE COAST VIA COMBO OF LOCAL SEA BREEZES AND IN RESPONSE TO
WEAK LOW PRESSURE APPROACHING FROM CENTRAL PA. TEMPS IN THESE AREA
SHOULD DROP 5-10 DEG OVER THE NEXT COUPLE OF HOURS...THROUGH THE
60S IN NYC METRO AND INTO THE 50S ACROSS LONG ISLAND AS IS ALREADY
THE CASE IN COASTAL CT.

CLUSTER OF TSTMS RIDING THE FRONT IN NORTH CENTRAL PA SHOULD
WEAKEN AS IT APPROACHES FAR WESTERN SECTIONS THIS EVENING DUE TO
LACK OF SFC-BASED INSTABILITY. MID LEVEL IMPULSE PARTLY
RESPONSIBLE FOR FORCING THESE STORMS SHOULD GUARANTEE LIKELIHOOD
OF SHOWERS FOR THE ENTIRE CWA THIS EVENING...AND NORTHERN NJ AND
NYC METRO COULD STILL HEAR SOME RUMBLES OF THUNDER INTO THIS
EVENING GIVEN FCST MUCAPE OVER 500 J/KG. AFTER THESE SHOWERS/TSTMS
MOVE EAST...BACK DOOR COLD FRONT SHOULD SINK FARTHER SOUTH...WITH
LOW LEVEL MOISTURE TRAPPED BENEATH FRONTAL INVERSION LEADING TO
PATCHY LIGHT RAIN/DRIZZLE/FOG ESPECIALLY IN COASTAL/EASTERN
SECTIONS. LOWS TONIGHT ARE A GUIDANCE BLEND...WITH 50-55 IN NYC
METRO...AND MAINLY 45-50 ELSEWHERE.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
THE COOL MARITIME AIR REALLY COMES IN ON THURSDAY IN THE WAKE OF
THE BACK DOOR COLD FRONT..WITH TEMPS NOT RISING MUCH AND REMAINING
IN THE 50S. ONSHORE FLOW SUGGESTS AT LEAST THE CHC FOR LIGHT RAIN
OR DRIZZLE...THEN STEADIER RAIN SHOULD ARRIVE FROM LATE DAY THU
INTO THU NIGHT AS OVERRUNNING SETS UP AS THE FRONT RETURNS SLOWLY
BACK N AS A WARM FRONT. CHARACTERIZED PRECIP AS SHOWERY AFTER
MIDNIGHT THU NIGHT AS MID LEVEL STABILITY DECREASES.
TEMPS SHOULD DROP INTO THE UPPER 30S AND 40S VIA CAD NORTH OF
APPROACHING WARM FRONT AND INCREASING E FLOW...WHICH SHOULD GUST
AS HIGH AS 30 MPH LATE THU NIGHT ALONG THE COAST.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
MODELS IN DECENT AGREEMENT WITH A BROAD UPPER LOW OVER EASTERN
CANADA SLIDING INTO THE NORTH ATLANTIC ON FRIDAY...WHILE AN INTENSE
CENTRAL PLAINS UPPER LOW LIFTS INTO THE GREAT LAKES. THIS WILL HAVE
A STRONG FRONTAL SYSTEM IMPACTING THE REGION ON FRIDAY.

SUBTLE DIFFERENCES CONTINUE WITH SURFACE FEATURES THIS APPROACHING
FRONTAL SYSTEM. IN GENERAL...EXPECTING PRIMARY LOW PRESSURE TO TRACK
ENE THROUGH THE GREAT LAKES...WHILE A TRIPLE POINT LOW DEVELOPS TO
OUR SW AND TRACKS NE...OVER OR JUST SOUTH OF THE AREA FRIDAY
AFT/EVE. LIGHT WAA PCPN IS EXPECTED TO BEGIN THURSDAY NIGHT...AND
THEN A PERIOD OF MODERATE TO HEAVY RAIN IS EXPECTED FRIDAY AS THE
BEST LIFT/ MOISTURE AXIS (50-60 KT LLJ / 2+ STD ABOVE NORMAL PWATS)
WORKS THROUGH THE REGION. EASTERLY 20 TO 30 MPH WINDS WITH GUSTS
INTO THE MID 30S LIKELY FRI MORNING ALONG THE COAST.

A GREATER PROPORTION OF THE OPERATIONAL MODELS AND ENSEMBLE MEANS
ARE POINTING TOWARDS THE TRIPLE POINT LOW TRACKING JUST SOUTH/OR
OVER FAR SOUTHERN PORTIONS OF THE REGION. THIS WOULD RESULT IN
MAINLY A STRATIFORM RAIN EVENT WITH SHORTWAVE ENERGY/MARGINAL
INSTABILITY ALOFT PRESENTING AN ISOLATED ELEVATED TSTM RISK. VARIOUS
ENSEMBLE MEMBERS ARE STILL SIGNALING A TRACK SLIGHTLY FARTHER NORTH
ACROSS THE REGION THOUGH...WHICH WOULD ALLOW FOR AT LEAST SOUTHERN
PORTIONS OF THE REGION TO GET WARM SECTORED. THIS WOULD RESULT IN
MORE CONVECTIVE RAINS AND INCREASE THE THREAT FOR STRONGER LOW TOP
CONVECTION WORKING INTO THESE PORTIONS OF THE REGION.

WITH GREATER CONSENSUS OVER THE PAST FEW DAYS ON THE FURTHER SOUTH
TRACK...WILL MAINTAIN FORECAST CONTINUITY OF WARMER TEMPS AND
ISOLATED TSTM THREAT RELEGATED TO SOUTHERN ZONES. THESE AREAS WILL
HAVE THE BEST CHANCE OF GETTING WARM SECTORED OR BEING MARGINALLY
UNSTABLE ALOFT ON THE COOL SIDE. WHILE NORTHERN
ZONES LINGER ON THE COOL SIDE OF THE FRONT WITH PRIMARILY
STRATIFORM RAIN.

SEE COASTAL FLOOD AND HYDROLOGY SECTION FOR DETAILS ON THE
RESPECTIVE MINOR FLOODING CONCERNS.

THE SHORTWAVE AXIS AND TRIPLE PT LOW/OCCLUDED FRONT GRADUALLY PUSH
EAST FRIDAY NIGHT...WITH DRYING CONDS IN ITS WAKE.

MODELS COMING INTO BETTER AGREEMENT WITH THE EVOLUTION OF THE GREAT
LAKES UPPER LOW THIS WEEKEND AS IT DRIFTS NE THROUGH SE CANADA.
OVERALL APPEARS THAT DRY WEATHER AND SLIGHTLY BELOW SEASONABLE
WEATHER IS EXPECTED FOR THE WEEKEND. A SHORTWAVE TROUGH/COLD FRONT
APPROACH LATE SAT. THIS WILL LIKELY BRING SOME INSTABILITY CU AND
EVEN SOME ISOLATED SHOWERS. DRIER CONDS ARE LIKELY ON SUNDAY AS HIGH
PRES BUILDS IN FROM THE WEST...WITH BREEZY AND COOL CONDS IN THE
WAKE OF THE COLD FRONT.

MODELS ARE SIGNALING AN ACTIVE SPRING PATTERN WITH A ZONAL TO WEAK
RIDGED UPPER PATTERN FOR EARLY NEXT WEEK. THIS IS A LOW CONFIDENCE
FORECAST IN TERMS OF POPS AND TEMPS AT THIS POINT...WHICH WILL BE
BASED ON POSITION OF A STATIONARY BOUNDARY AND TIMING OF WAVES
TRACKING EAST ALONG IT.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
A FRONTAL BOUNDARY REMAINS IN THE VICINITY WITH WEAK WAVES OF LOW
PRESSURE RIDING ALONG IT INTO THIS EVENING. THE FRONT MOVES
SLIGHTLY SOUTH TONIGHT INTO THURSDAY AS WEAK HIGH PRESSURE BUILDS
IN FROM THE NORTH AND WEST.

VFR BUT CONDITIONS DETERIORATE WITH ONSET OF SHRA/TSRA MAINLY
BETWEEN 23-03Z. MVFR TO LOCALIZED IFR WILL BE POSSIBLE AS WELL AS
GUSTY WINDS OF 30 KT. A FEW SHOWERS COULD LINGER BEYOND INTO
OVERNIGHT. GUSTS COULD BE POSSIBLY HIGHER. TIMING OF TSRA COULD VARY
BY 1-2 HOURS.

SE-S WINDS BECOME MORE NORTHERLY TONIGHT AND BACK EASTERLY ON
THURSDAY. WIND SPEED AROUND 10 KT OR LESS. MVFR CONDITIONS WILL
PERSIST WITH IFR POSSIBLE AT TIMES ON THURSDAY IN LIGHT
RAIN/DRIZZLE.

   NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: ISOLATED SHRA/TSRA POSSIBLE 21-23Z WITH HIGHER
COVERAGE EXPECTED 23-03Z. AMENDMENTS ARE LIKELY TO REFINE TIMING AND
WIND/CATEGORY OF TSRA. START/END TIME COULD VARY BY 1-2 HOURS.

KLGA FCSTER COMMENTS: ISOLATED SHRA/TSRA POSSIBLE 21-23Z WITH HIGHER
COVERAGE EXPECTED 23-03Z. AMENDMENTS ARE LIKELY TO REFINE TIMING AND
OF TSRA. START/END TIME COULD VARY BY 1-2 HOURS.

KEWR FCSTER COMMENTS: ISOLATED SHRA/TSRA POSSIBLE 21-23Z WITH HIGHER
COVERAGE EXPECTED 23-03Z. AMENDMENTS ARE LIKELY TO REFINE TIMING OF
TSRA. START/END TIME COULD VARY BY 1-2 HOURS.

KTEB FCSTER COMMENTS: ISOLATED SHRA/TSRA POSSIBLE 21-23Z WITH HIGHER
COVERAGE EXPECTED 23-03Z. AMENDMENTS ARE LIKELY TO REFINE TIMING OF
TSRA. START/END TIME COULD VARY BY 1-2 HOURS.

KHPN FCSTER COMMENTS: ISOLATED SHRA/TSRA POSSIBLE 21-23Z WITH HIGHER
COVERAGE EXPECTED 23-03Z. AMENDMENTS ARE LIKELY TO REFINE TIMING OF
TSRA. START/END TIME COULD VARY BY 1-2 HOURS.

KISP FCSTER COMMENTS: ISOLATED SHRA/TSRA POSSIBLE 22-00Z WITH HIGHER
COVERAGE EXPECTED 00-04Z. AMENDMENTS ARE LIKELY TO REFINE TIMING OF
TSRA. START/END TIME COULD VARY BY 1-2 HOURS.

.OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY...
.THU-THU EVENING...MVFR POSSIBLE IN LIGHT RAIN OR DRIZZLE. E
WINDS 10-15G20-25KT THU EVENING.
.LATE THU NGT AND FRI...WIDESPREAD IFR IN RAIN. E WINDS
15-25G30-40KT POSSIBLE THU NIGHT INTO FRIDAY MORNING...BECOMING NE
10-15G20-25KT IN THE AFTERNOON. LLWS AND COMPRESSION LIKELY.
.FRIDAY NIGHT...BECOMING VFR FROM W TO E.
.SATURDAY-SATURDAY NIGHT...VFR.
.SUNDAY...VFR. W-NW WIND 10-15G20-25 KT.
.SUNDAY NIGHT...VFR.
.MONDAY...VFR. S WINDS 10-15 KT GUSTS 20 KT.

&&

.MARINE...
QUIET WINDS/SEAS THROUGH THU AS WEAK LOW PRESSURE MOVES ACROSS.
CANNOT TOTALLY RULE OUT OCEAN SEAS OUT EAST REACHING 5 FT AT SOME
POINT LATE TONIGHT OR EARLY THU MORNING...BUT CONFIDENCE TOO LOW
TO WARRANT SCA.

CONFIDENCE HIGHER IN INCREASING E FLOW THU NIGHT BETWEEN WARM
FRONT TO THE SOUTH AND INLAND HIGH PRESSURE OVER NEW ENGLAND...
WITH GALES LOOKING LIKELY ENOUGH FOR LATE THU NIGHT INTO FRI
MORNING TO WARRANT GALE WATCH. SCA CONDS ARE LIKELY TO DEVELOP ON
THE HARBOR/SOUND/BAYS AT THAT TIME AS WELL...WITH SEAS BUILDING
TOWARD 10 FT ON THE OCEAN...AND 3-5 FT ON LONG ISLAND SOUND.

THEREAFTER THERE IS SOME SOME UNCERTAINTY ON THE TRACK OF TRIPLE
POINT LOW PRESSURE AND WARM FRONT ON FRIDAY...WHICH WOULD AFFECT
WHERE/WHEN WINDS SHIFT TO THE SOUTH AND WHEN THERE MIGHT BE A
LULL. WARM ADVECTION FOG BECOMES A POSSIBILITY FOR AREAS THAT
GET WARM SECTORED...PARTICULARLY THE OCEAN WATERS.

SUB SCA CONDS EXPECTED FRI NIGHT INTO THE WEEKEND AS HIGH PRESSURE
BEGINS TO BUILD IN THE WAKE OF THE DEPARTING FRONTAL SYSTEM.
SOUTHERLY SWELLS WILL LIKELY KEEP OCEAN SEAS SCA UNTIL
SAT NIGHT/SUNDAY.

&&

.HYDROLOGY...
SHOWERS AND SCT TSTMS THIS EVENING COULD BRING BASIN AVG QPF OF
1/4 TO 1/2 INCH. LOCALLY HIGHER AMTS CLOSER TO 1 INCH COULD OCCUR
MAINLY OVER NE NJ.

SIGNIFICANT RAINFALL OF 1 TO 1 1/2 INCHES IS EXPECTED ON AVERAGE ON
FRIDAY. MINOR URBAN AND POOR DRAINAGE PONDING IS LIKELY. BASED ON
AROUND 2 INCH FFG IN 6-12 HR ACROSS NE NJ...THERE IS SMALL CHANCE
FOR FLASHY SMALL STREAM FLOODING THERE. MMEFS ENSEMBLE RIVER
GUIDANCE DOES NOT INDICATE WE REACH MINOR FLOOD THRESHOLDS FOR
ANY OF OUR FORECAST POINTS.

&&

.TIDES/COASTAL FLOODING...
THE COASTAL FLOOD THREAT REMAINS LOW FOR THE FRIDAY MORNING HIGH
TIDE. STORM SURGE OF AROUND 2 TO 2 1/2 FT WOULD BE NEEDED FOR
MINOR COASTAL FLOODING DURING THE FRI MORNING/EARLY AFTERNOON HIGH
TIDE. WORST CASE SCENARIO WOULD BE IF BORDERLINE GALE EASTERLY
WINDS CONTINUE THROUGH THE TIME OF HIGH TIDE FRI
MORNING/AFTERNOON...THREATENING SOME LOCALIZED MINOR FLOODING
ACROSS VULNERABLE LOW LYING AREAS OF THE WESTERN SOUTH SHORE
BAYS...WESTERN LONG ISLAND SOUND...AND PECONIC BAY.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING FOR
     ANZ350-353-355.

&&

SYNOPSIS...GOODMAN/NV
NEAR TERM...GOODMAN
SHORT TERM...GOODMAN
LONG TERM...NV
AVIATION...JM/DS
MARINE...GOODMAN/NV
HYDROLOGY...GOODMAN/NV
TIDES/COASTAL FLOODING...NV
Hazardous weather outlook, Apr 10, 3:29 PM EDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
329 PM EDT WED APR 10 2013

ANZ330-335-338-340-345-CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-
078>081-176>179-111930-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
329 PM EDT WED APR 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-355-111930-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
329 PM EDT WED APR 10 2013

...GALE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Apr 10, 5:28 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
528 PM EDT WED APR 10 2013

NJZ002-NYZ067-102230-
ORANGE-WESTERN PASSAIC-
528 PM EDT WED APR 10 2013

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT ORANGE AND PASSAIC
COUNTIES...

AT 523 PM EDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ACROSS NORTHEASTERN PENNSYLVANIA...AND MOVING EAST AT
70 MPH.

THESE STORMS WILL GRADUALLY WEAKEN AS THEY WORK INTO THE
REGION...BUT INTENSE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS UP TO
50 MPH ARE EXPECTED.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4151 7448 4159 7439 4164 7427 4160 7420
      4159 7414 4161 7414 4162 7412 4161 7407
      4159 7405 4159 7396 4159 7395 4100 7434
      4102 7443 4105 7445 4103 7450 4109 7450
      4120 7437 4135 7469 4140 7475 4149 7476

NV

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 6:19 PM EDTSpecial Weather StatementOKXBergen, Essex, Union56 min
Apr 10, 6:53 PM EDTSpecial Weather StatementOKXBergen, Essex, Hudson, Union22 min
Apr 10, 7:10 PM EDTSpecial Weather StatementOKXHudson, Union65 min
Apr 10, 3:45 AM EDTSpecial Marine WarningOKX30 min
Apr 10, 4:00 PM EDTGale WatchOKX12 hr
Apr 10, 5:28 PM EDTSpecial Weather StatementOKXOrange62 min
Apr 10, 7:15 PM EDTSpecial Marine WarningOKX60 min
Apr 10, 7:18 PM EDTSpecial Marine WarningOKX87 min
Apr 10, 7:30 PM EDTSevere Thunderstorm WarningOKXSuffolk45 min

Nearby

Severe Thunderstorm Warnings in New Jersey, 2013Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.